Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 88, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 19, 2006, 12:28 PM HST for Honolulu County, Hawaii. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2006, 12:28 PM HST (22:28 UTC)
- Expired
- Mar 19, 2006, 2:00 PM HST
- In force
- 92 min
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 10.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 192231
FFWHFO
HIC003-200000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1228 PM HST SUN MAR 19 2006
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CONTINUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF OAHU IN HONOLULU COUNTY
* UNTIL 200 PM HST
* AT 1225 PM HST...RADAR INDICATED LIGHT TO MODERATE RAIN ACROSS
MOST OF OAHU. CIVIL DEFENSE REPORTS SEVERAL AREAS WITH HIGHWAYS
WATER COVERED...PRIMARILY ALONG WINDWARD SECTIONS NEAR WAIKANE
AND ON THE NORTH SHORE NEAR TURTLE BAY. RUNOFF FROM THE EARLIER
HEAVY RAINS...ESPECIALLY ALONG WINDWARD AREAS FROM KANEOHE TO
LAIE WHICH RECEIVED 3 TO 5 INCHES OF RAIN...WILL CONTINUE INTO
EARLY AFTERNOON.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KAHUKU...LAIE...HAUULA...WAHIAWA...WAIKANE...WAIAHOLE...KAHALUU...
MILILANI...KANEOHE...KAILUA...AND PUNALUU.
STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF
STREAMS...HIGHWAYS...UNDERPASSES AND LOW LYING AREAS.
DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR
ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND...
DON/T DROWN.
REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2129 15795 2126 15780 2127 15761 2174 15797
2162 15811 2144 15804
$$
NASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 10:00 AM HST, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 19, 10:00 AM HST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN MAR 19 2006 .SYNOPSIS... A SURFACE TROUGH OVER THE CENTRAL ISLANDS THIS MORNING IS HELPING TO PROVIDE SURFACE CONVERGENCE BENEATH THE UPPER LEVEL DIVERGENCE GENERATED BY MID AND UPPER LEVEL TROUGHING TO OUR WEST. WHILE MINOR VARIATIONS IN THIS PATTERN WILL ENSUE THROUGH THE WEEK...THE MAIN EFFECT WILL BE TO KEEP THE THREAT OF HEAVY RAIN OVER THE ISLANDS THROUGH THE PERIOD. && .DISCUSSION... MODERATE TO HEAVY SHOWERS PERSIST ACROSS SOUTHEAST PORTIONS OF THE BIG ISLAND. ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS ARE CURRENTLY BLOSSOMING OVER AND AROUND OAHU AS WELL...AND SIGNIFICANT SHOWERS CAN ALSO BE SEEN ALONG THE SOUTHERN SLOPES OF MOUNT HALEAKALA. THESE CONDITIONS WILL CONTINUE OVER ALL THE ISLANDS THROUGH THE DAY AND INTO THE COMING WEEK AS A MID AND UPPER LEVEL TROUGH OF LOW PRESSURE PERSISTS TO OUR WEST. CONVERGENT SURFACE WINDS WITHIN A SURFACE TROUGH OVER THE CENTRAL ISLANDS WILL HELP SUPPORT STRONG CONVECTION GENERATED BY THE LIFTING EFFECT OF UPPER LEVEL DIVERGENCE AROUND THE SOUTHEASTERN PERIPHERY OF THE UPPER/MID-LEVEL TROUGH TO THE WEST OF THE MAIN HAWAIIAN ISLANDS. THE ATMOSPHERE OVER THE ISLANDS REMAINS RIPE FOR THUNDERSTORMS WITH HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. LATEST GFS75 BRINGS PULSES OF HEAVY RAINFALL TO THE ISLANDS OVER THE COMING WEEK. TODAY...WEDNESDAY AND FRIDAY ARE THE DAYS THESE PULSES ARRIVE...COINCIDING WITH THE FORECAST FORMATION AND PASSAGE OF SHORT WAVES ALOFT. THE FORECAST CALLS FOR THE POSSIBILITY OF HEAVY RAINFALL AND THUNDERSTORMS THROUGH TODAY. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING. SHORTER TERM WARNING AND ADVISORY PRODUCTS ARE BEING ISSUED AS NEEDED FOR THE LOCALLY HEAVY RAIN WHICH COULD LEAD TO FLOODING ON THE SATURATED AREAS OF THE INDIVIDUAL ISLANDS. STAY TUNED TO NOAA WEATHER RADIO FOR ISSUANCE FOR YOUR AREA. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...ALL ISLANDS THROUGH MONDAY EVENING. WINTER WEATHER ADVISORY FOR THE BIG ISLAND SUMMITS. WINTER STORM WATCH FOR THE BIG ISLAND SUMMITS. && FARRELL
In the hours before
Local storm report, Mar 19, 8:21 AM HST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
821 AM HST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD NAALEHU 19.08N 155.57W
03/19/2006 HAWAII HI EMERGENCY MNGR
BIG ISLAND CIVIL DEFENSE REPORTS THAT HIGHWAY 11 IS
CLOSED NEAR NAALEHU DUE TO FLOODING ALONG THE HIGHWAY IN
THE KAU DISTRICT.
0810 AM HEAVY RAIN 5 ENE HALEIWA 21.61N 158.04W
03/19/2006 U0.00 INCH HONOLULU HI PUBLIC
HEAVY RAIN CAUSING WATER ON THE KAM HIGHWAY BETWEEN
SUNSET BEACH AND WAIMEA BAY
0810 AM LIGHTNING KAILUA 21.40N 157.74W
03/19/2006 HONOLULU HI PUBLIC
LIGHTNING STRUCK AN ELECTRICAL SUBSTATION IN POHAKUPU
CAUSING POWER OUTAGE
&&
NASHLocal storm report, Mar 19, 9:41 AM HST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
941 AM HST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HEAVY RAIN HONOLULU 21.31N 157.86W
03/19/2006 U0.00 INCH HONOLULU HI LAW ENFORCEMENT
HEAVY RAIN RESULTING IN WATER OVER 3 LANES OF NIMITZ
HIGHWAY IN KAAKAKO AREA
0938 AM HEAVY RAIN KANEOHE 21.41N 157.79W
03/19/2006 U0.00 INCH HONOLULU HI EMERGENCY MNGR
WATER UP TO 8 INCHES DEEP REPORTED ON THE KAM HIGHWAY
BETWEEN KANEOHE AND PUNALUU
0940 AM HEAVY RAIN WAIPAHU 21.39N 158.01W
03/19/2006 U0.00 INCH HONOLULU HI LAW ENFORCEMENT
WAIPAHU DEPOT ROAD CLOSED DUE TO WATER ON THE ROAD
&&
NASHLocal storm report, Mar 19, 10:02 AM HST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1002 AM HST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN ENE EWA BEACH 21.32N 158.01W
03/19/2006 M2.48 INCH HONOLULU HI TRAINED SPOTTER
MUCH OF THE RAIN WITHIN AN HOUR
&&
NASHLocal storm report, Mar 19, 11:33 AM HST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1133 AM HST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NAALEHU 19.08N 155.57W
03/19/2006 U0.00 INCH HAWAII HI EMERGENCY MNGR
LANDSLIDE OCCURRED ALONG HIGHWAY 11 BETWEEN MILE MARKERS
64 AND 65. ROAD WAS REOPENED AROUND 9 AM.
0850 AM FLASH FLOOD 6 WSW HAWAIIAN BEACHES 19.52N 155.00W
03/19/2006 HAWAII HI EMERGENCY MNGR
POHAKU DRIVE BETWEEN 37TH AND 40TH AVE IN PUNA CLOSED DUE
TO WATER OVER THE ROADWAY
&&
NASHThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:00 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 18, 3:25 PM HST | Special Marine Warning | HFO | 92 min | |
| Mar 18, 5:00 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 18, 7:16 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 19, 2:04 AM HST | Marine Weather Statement | HFO | 116 min | |
| Mar 19, 3:45 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 19, 4:45 AM HST | Marine Weather Statement | HFO | 2 hr | |
| Mar 19, 7:00 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 19, 8:25 AM HST | Winter Storm Watch | HFO | Hawaii | 7 hr |
| Mar 19, 8:25 AM HST | Winter Weather Advisory | HFO | Hawaii | 7 hr |
| Mar 19, 8:35 AM HST | Marine Weather Statement | HFO | 7 hr | |
| Mar 19, 9:34 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 19, 9:55 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.